Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 25, NWS Houston/Galveston, TX

January 25, 20126 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 25, 2012, 11:47 AM CST for 6 counties in Texas. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2012, 11:47 AM CST (17:47 UTC)
Expired
Jan 25, 2012, 12:45 PM CST
In force
58 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Liberty County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 24 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 12:04 PM CSTTSTM WND DMGPearland, TXSPORADIC TREE DAMAGE. POWER LINES DOWN, POLES LEARNING, SNAPPED TREE LIMBS. AROUND 20 HOMES WITH SIDING AND ROOF DAMAGE. 5 BUSINESSES WITH DAMAGE. DAMAGE BEGINS AROUND HATFIELD RD AND EXTENDS ENE 2 MILES WITH DAMAGE SWATH UP TO 1/4 MILE WIDE.
Jan 25, 12:05 PM CSTTORNADO 0Pearland, TXEF0 TORNADO NEAR HIGHWAY 35 AND PLUM STREET. CHEVRON GAS STATION HAD THE GAS PUMP AWNING DESTROYED AND A BUSINESS SOUTH OF PLUM STREET HAD ITS ROOF PEELED BACK. DAMAGE PATH APPROXIMATELY 75 YARDS WIDE AND 200 YARDS LONG.
Jan 25, 12:05 PM CSTTORNADOPearland, TXFO TORNADO NEAR HIGHWAY 35 AND PLUM STREET. CHEVRON GAS STATION HAD THE GAS PUMP AWNING DESTROYED AND A BUSINESS SOUTH OF PLUM STREET HAD ITS ROOF PEELED BACK. DAMAGE PATH APPROXIMATELY 75 YARDS WIDE AND 200 YARDS LONG.
Jan 25, 12:10 PM CSTTSTM WND DMGPearland, TXSHOPPING CENTER ROOF TORN OPEN, POWER LINES DOWN, POLES LEARNING, SNAPPED TREES. DAMAGE FROM WALNUT BEND THROUGH FM 518 TO HIGHWAY 35 NORTH OF 518.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 25, 3:17 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WUUS54 KHGX 251747
SVRHGX
TXC039-071-167-201-291-321-251845-
/O.NEW.KHGX.SV.W.0025.120125T1747Z-120125T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1147 AM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRAZORIA COUNTY IN SOUTHEAST TEXAS...
  WESTERN CHAMBERS COUNTY IN SOUTHEAST TEXAS...
  WESTERN GALVESTON COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST TEXAS...
  EASTERN MATAGORDA COUNTY IN SOUTHEAST TEXAS...

* UNTIL 1245 PM CST

* AT 1142 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SHELDON TO 7 MILES SOUTHWEST OF BRAZORIA...OR ALONG A LINE
  EXTENDING FROM 8 MILES WEST OF BARRETT TO 7 MILES SOUTHEAST OF
  SWEENY...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO SMITH POINT...JOHNSON SPACE CENTER...HOBBY AIRPORT...
  ELLINGTON FIELD...WEBSTER...TEXAS CITY...TAYLOR LAKE VILLAGE...
  SOUTH HOUSTON...SHOREACRES...SANTA FE...SAN LEON...RICHWOOD...
  PEARLAND...PASADENA...OLD RIVER-WINFREE...NASSAU BAY...MONT
  BELVIEU...MANVEL...LEAGUE CITY...LAKE JACKSON...LA PORTE...LA
  MARQUE...KEMAH...JACINTO CITY...HOLIDAY LAKES...HITCHCOCK...
  HIGHLANDS...GALENA PARK...FRIENDSWOOD...EL LAGO...DICKINSON...DEER
  PARK...DANBURY...CROSBY...CLOVERLEAF...CLEAR LAKE SHORES...
  CHANNELVIEW...BROOKSIDE VILLAGE...BAYTOWN...BAYOU VISTA...
  BACLIFF...ANGLETON...ANAHUAC AND ALVIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM FOR THE
WARNED AREA.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2998 9444 2949 9479 2950 9481 2954 9482
      2958 9474 2969 9470 2978 9474 2974 9482
      2965 9488 2967 9496 2960 9494 2967 9499
      2966 9500 2954 9500 2952 9487 2946 9492
      2939 9486 2932 9491 2885 9572 2996 9519
TIME...MOT...LOC 1747Z 236DEG 38KT 2994 9513 2899 9559

$$
1 follow-up statement
268 
WWUS54 KHGX 251835
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1235 PM CST WED JAN 25 2012

TXC321-251843-
/O.CAN.KHGX.SV.W.0025.000000T0000Z-120125T1845Z/
MATAGORDA TX-
1235 PM CST WED JAN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR MATAGORDA COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA.

&&

A TORNADO WATCH IS IN EFFECT UNTIL 2 PM.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2965 9470 2978 9474 2974 9482 2965 9488
      2967 9495 2962 9495 2966 9500 2954 9500
      2952 9498 2951 9490 2954 9479 2950 9490
      2946 9492 2943 9489 2925 9503 2906 9535
      2997 9491 2997 9445
TIME...MOT...LOC 1833Z 236DEG 38KT 3010 9480 2913 9526

$$

TXC039-071-167-201-291-251845-
/O.CON.KHGX.SV.W.0025.000000T0000Z-120125T1845Z/
HARRIS TX-LIBERTY TX-BRAZORIA TX-CHAMBERS TX-GALVESTON TX-
1235 PM CST WED JAN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR GALVESTON...CHAMBERS...BRAZORIA...LIBERTY AND HARRIS COUNTIES...

AT 1232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF OLD RIVER-WINFREE TO 20 MILES
SOUTHWEST OF HITCHCOCK...OR ALONG A LINE EXTENDING FROM LIBERTY TO 10
MILES NORTHEAST OF RICHWOOD...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEAR
LAKE SHORES...SEABROOK...MONT BELVIEU...DICKINSON...SANTA FE...
KEMAH...WALLISVILLE...HANKAMER...TEXAS CITY...SAN LEON...LA MARQUE...
COVE...BACLIFF AND ANAHUAC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

A TORNADO WATCH IS IN EFFECT UNTIL 2 PM.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2965 9470 2978 9474 2974 9482 2965 9488
      2967 9495 2962 9495 2966 9500 2954 9500
      2952 9498 2951 9490 2954 9479 2950 9490
      2946 9492 2943 9489 2925 9503 2906 9535
      2997 9491 2997 9445
TIME...MOT...LOC 1833Z 236DEG 38KT 3010 9480 2913 9526

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 11:47 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 25, 11:47 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1147 AM CST WED JAN 25 2012

.DISCUSSION...
LINE OF THUNDERSTORMS FROM NEAR LFK TO IAH TO SGR TO FREEPORT
MOVING EAST AT 25-35 KNOTS WITH INDIVIDUAL STORMS MOVING
NORTHEAST. LLJ AHEAD OF THE BOUNDARY AIDING SE SFC WINDS
15-25KTS. STORMS WILL USHER IN WINDS OF 15 TO 40 KNOTS STRONGER IN
EMBEDDED BOWS AND NOTCHES. BACK EDGE OF STORM CLEARING CLL ATTM
AND SHOULD CLEAR ALL THE SITES BUT GLS BY 20Z. WINDS IN THE WAKE
OF THE STORMS SWINGING TO THE NW BUT WINDS LOOK TO BE LIGHTER THAN
WITH THE PASSAGE OF THE MESOL-LOW EARLIER THIS AM. CIGS DROPPING
TO AROUND 1000-2000 FT BKN/OVC WITH WRAP AROUND. VCSH POSSIBLE
LATE TONIGHT EARLY AM WITH THE UPPER TROUGH PASSAGE BUT MOISTURE
MAY BE LACKING AND MAY JUST BE MID LEVEL CLOUDS AND VIRGA.
WESTERLY WINDS TOMORROW WITH CIGS IMPROVING TO VFR.
45

&&

.PREV DISCUSSION... /ISSUED 1049 AM CST WED JAN 25 2012/

DISCUSSION...
DID A QUICK UPDATE TO CANCEL THE TORNADO WATCH OUT WEST AND EXTEND IT
UNTIL 2 PM OUT EAST. BASED ON CURRENT RADAR TRENDS...RAISED GRID RAINFALL
TOTALS.  42

PREV DISCUSSION... /ISSUED 1001 AM CST WED JAN 25 2012/

DISCUSSION...
LINE OF STRONG/SEVERE THUNDERSTORMS MAKING PROGRESS MOVING EASTWARD
ACROSS SOUTHEAST TEXAS THIS MORNING WITH A TORNADO WATCH IN EFFECT
UNTIL 11 AM. NORTHERN HALF OF THE LINE (ROUGHLY NORTH OF I-10) IS
MOVING FASTER THAN THE SOUTHERN HALF OF THE LINE. WE WILL PROBABLY
BE ISSUING ADDITIONAL FLOOD ADVISORIES TO COVER THE POTENTIAL FOR
WIDESPREAD 1 TO 3 INCH RAINFALL TOTALS ACROSS THE SOUTHERN HALF OF
THIS STORM COMPLEX...AND THIS AREA WILL ALSO BE CLOSELY MONITORED FOR
THE POTENTIAL FOR SEVERE STORM DEVELOPMENT. HIGHER RAINFALL TOTALS
CANNOT BE RULED OUT.

UPDATED THE MORNING FORECAST WITH HIGHER RAIN CHANCES EAST AND COOLER
TEMPERATURES WEST.  42

PREV DISCUSSION... /ISSUED 738 AM CST WED JAN 25 2012/

UPDATE...
EXTENDED THE TORNADO WATCH INTO CHAMBERS...LIBERTY...SAN JACINTO
COUNTIES...AND GALVESTON BAY.

PREV DISCUSSION... /ISSUED 634 AM CST WED JAN 25 2012/

AVIATION...
MAIN AVIATION CONCERN WILL BE PERIODS OF HEAVY RAINFALL LIMITING
VISBIES (MVFR) AND WIND GUSTS THAT COULD EXCEED 35 KTS WITHIN STRONGEST
STORMS. IN THE MEANTIME...A 50 KT LL JET HAS SHORT TERM WIND SHEAR
IN CURRENT PACKAGE...OR BEFORE THUNDERSTORMS ARRIVE. TIMING HAS THE
BULK OF CONVECTION OVER THE GREATER HOUSTON TERMINALS DURING THE
16-20Z TIME FRAME...PERIODS OF SCATTERED SHOWERS WITH AN EMBEDDED
STORM BOOK-ENDING THOSE TIMES. PRECIP BEGINNING TO FILL IN NICELY
AHEAD OF ONE-OF-TWO MAIN SQUALL LINES MOVING NE FROM SOUTH CENTRAL
TEXAS. THIS 50 KT LOW LEVEL JET AND AMPLE INFLOW INTO THE APPROACHING
MID-SURFACE LOW (NEAR KSAT) WILL AID IN KEEPING THE MAJORITY OF
THE DECKS AT IFR OR MVFR LEVELS...MORNING 20-25 SUSTAINED WINDS.
LINGERING -SHRA THROUGH EVENING AS THE SURFACE LOW PASSES EAST...WRAP
AROUND -RA THROUGH LATE EVENING WITH OVERCAST DECKS THROUGH REMAINDER
OF PERIOD UNDER WESTERLY FLOW. 31

PREV DISCUSSION... /ISSUED 540 AM CST WED JAN 25 2012/

UPDATE...
UPDATE FOR STRONGER WINDS THAN EARLIER EXPECTED. SUSTAINED 20 TO
25 MPH HAVE DEVELOPED AHEAD OF THE STORMS MOVING TOWARD THE
WESTERN COUNTIES OF THE FORECAST AREA. 09Z RUC INITIALIZED WELL
WITH THE WINDS. THE STRONGER WINDS WILL DIMINISH BY MIDDAY. WIND
ADVISORY OUT THROUGH NOON.

PREV DISCUSSION... /ISSUED 422 AM CST WED JAN 25 2012/

DISCUSSION...
SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND ISOLATED
TORNADOES ARE A THREAT TODAY AS A STRONG STRONG STORM SYSTEM MOVES
ACROSS THE STATE. AT 3 AM THE UPPER LOW WAS LOCATED NEAR THE BIG
BEND AND A LARGE AREA OF THUNDERSTORMS WAS ALREADY AFFECTING THE
HILL COUNTRY. SE TX WAS UNDER THE STRONG INFLOW INTO THE SYSTEM
AND THE AIR MASS OVERHEAD WILL CONTINUE TO DESTABILIZE THIS
MORNING. THE STORM PREDICTION CENTER HAS ALREADY ISSUED A TORNADO
WATCH FOR MOST OF THE FORECAST AREA THROUGH 11 AM. AM EXPECTING
THAT THUNDERSTORMS WILL BEGIN AFFECTING LOCATIONS ALONG AND WEST
OF A LINE FROM COLLEGE STATION TO COLUMBUS BETWEEN 4 AND 6 AM...
AND THEN THE REMAINING AREAS ALONG AND WEST OF INTERSTATE 45 BY
MID MORNING.

THE MODELS WERE SIMILAR IN HOW THEY HANDLED THE MOVEMENT OF THE
UPPER LOW AND SURFACE FEATURES. EXPECT THE UPPER LOW TO SWING
EASTWARD THROUGH THE BIG BEND AREA THIS MORNING BEFORE HEADING TO
THE NORTHEAST THROUGH CENTRAL TEXAS TONIGHT. THE SURFACE FRONT
WILL BE RATHER SLOW TO MOVE EASTWARD AND LOCALLY HEAVY RAINFALL
IS LIKELY. THE PW/S REACH TO 1.7 INCHES...THE MAXIMUM HISTORICALLY
FOR THE END OF JANUARY AND ABOVE 2 STANDARD DEVIATIONS FROM
NORMAL. WILL WATCH THE MOVEMENT OF THE AREA OF THUNDERSTORMS
PUSHING EAST OF INTERSTATE 35 TO SEE IF ANY TRAINING OF STORMS
DEVELOP. MAY CONSIDER A FLOOD WATCH LATER THIS MORNING FOR THE
WESTERN COUNTIES OF THE FORECAST AREA IF THE LINE DOES NOT BEGIN
TO MOVE FASTER TO THE EAST.

THE COLD FRONT WILL BE A BIT SLOWER TO EXIT THROUGH SE TX THAN
EARLIER THOUGHT. THE CHANCES FOR STRONGER THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL WILL LINGER INTO THE MID AND LATE AFTERNOON
FOR LOCATIONS EAST OF INTERSTATE 45. WRAP AROUND MOISTURE WILL
THEN AFFECT THE FORECAST AREA TONIGHT AND THURSDAY AS THE UPPER
LOW MOVES ACROSS CENTRAL AND NORTH TEXAS.

FAIR AND COOLER WEATHER IS THEN IN STORE FOR THE REST OF THE
PERIOD. ANOTHER WEAK FRONT MOVES THROUGH ON SUNDAY BUT IT APPEARS
TO BE DRY FOR NOW AND WILL JUST REINFORCE THE COOL AND DRY AIR
OVERHEAD.

MARINE...
SMALL CRAFT ADVISORY IN EFFECT FOR ALL WATERS AS AN APPROACHING
STORM SYSTEM WILL INTRODUCE SOUTH-TO-NORTH MOVING BANDS OF HEAVY
RAINFALL AND STRONG THUNDERSTORMS WITHIN POCKETS OF RAIN SHOWERS.
ROBUST ONSHORE WINDS JUST UPSTREAM OF THE SURFACE TROUGH...WEAKENING
AS THE TROUGH NEARS AND PASSES EAST...THEN TURNING MODERATE OFFSHORE
LATTER THURSDAY WITHIN A TIGHT BACKSIDE GRADIENT. LOCAL BAY WATERS
WILL BE CHURNED UP WITH NEARSHORE 4 TO 5 FOOT SEA HEIGHTS...AS HIGH
AS 7 TO 8 FEET (WITH A SHORTER PERIOD) FURTHER OFFSHORE. IN THE
MEANTIME...MARINERS SHOULD CLOSELY MONITOR THE RADAR AND CURRENT
OBSERVATIONS THROUGH THE DAY AS WEATHER COULD QUICKLY TURN ROUGH
WITH ANY PASSING MARITIME STORM. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      63  48  60  42  63 / 100  30  30  10  10
HOUSTON (IAH)              72  52  63  45  65 / 100  40  20  10  10
GALVESTON (GLS)            72  55  64  50  62 / 100  50  20  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...SAN
     JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...42
Hazardous weather outlook, Jan 25, 4:34 AM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
434 AM CST WED JAN 25 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-261300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
434 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
POSSIBLE TODAY...

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL OVERSPREAD SOUTHEAST TEXAS TODAY AS A STRONG
UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PART OF THE STATE.
THUNDERSTORMS WILL AFFECT LOCATIONS BETWEEN COLLEGE STATION AND
COLUMBUS BY 6 AM...AND THEN EASTWARD THROUGH THE MID AND LATE
MORNING AND INTO THE AFTERNOON. SEGMENTS WITHIN THE LINE OF STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. STRONG LOW LEVEL WIND
SHEAR WILL SUPPORT ROTATING STORMS AND ISOLATED TORNADOES BOTH IN
CELLS AHEAD OF THE LINE AND WITHIN THE LINE ITSELF. RAINFALL
ACCUMULATIONS SHOULD AVERAGE BETWEEN 1 AND 2 INCHES...WHILE ANY
TRAINING STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED AMOUNTS UP
TO 5 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

GMZ330-335-350-355-370-375-261300-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
434 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...PATCHY DENSE FOG THIS MORNING AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY...

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL REDUCE THE VISIBILITY TO UNDER 1 NM AT TIMES
THIS MORNING. OTHERWISE...AN AREA OF THUNDERSTORMS IS EXPECTED TO
DEVELOP AND MOVE EASTWARD ACROSS THE BAYS AND COASTAL WATERS
TODAY. THE STORMS SHOULD AFFECT THE MATAGORDA BAY AREA BY MID
MORNING AND THEN BE EAST OF HIGH ISLAND BY THIS EVENING. THE MAIN
SEVERE SEVERE WEATHER THREATS ARE STRONG DAMAGING WINDS AND ISOLATED
WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Jan 25, 9:12 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
912 AM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     CALDWELL                30.53N 96.70W
01/25/2012                   BURLESON           TX   LAW ENFORCEMENT

            TREES DOWN ALONG FM 975 IN CALDWELL.

&&

DO
Local storm report, Jan 25, 9:18 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
918 AM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     6 N SOMERVILLE          30.43N 96.53W
01/25/2012                   BURLESON           TX   PUBLIC

            TIN CONSTUCTED TIRE SHOP ON HWY 36 DESTROYED.

&&

DO
Local storm report, Jan 25, 9:20 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
920 AM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     CALDWELL                30.53N 96.70W
01/25/2012                   BURLESON           TX   LAW ENFORCEMENT

            BARN DAMAGE. ROOF AND STRUCTURE DAMAGE TO HOUSE ON CR 116
            IN CALDWELL.

&&

DO
Local storm report, Jan 25, 9:22 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
922 AM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     TSTM WND DMG     MONTGOMERY              30.39N 95.70W
01/25/2012                   MONTGOMERY         TX   BROADCAST MEDIA

            DOWNED TREES IN MONTGOMERY COUNTY.

&&

DO
Local storm report, Jan 25, 9:25 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
925 AM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     BRYAN                   30.67N 96.37W
01/25/2012                   BRAZOS             TX   TRAINED SPOTTER

            DAMAGE TO GARAGE DOOR AND AND ROOF DAMAGE TO HOUSE AT
            INTERSECTION OF HWY 30 AND FM 158.

&&

DO
Local storm report, Jan 25, 9:49 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
949 AM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND GST     BRENHAM                 30.16N 96.40W
01/25/2012  E0 MPH           WASHINGTON         TX   AWOS

            70 MPH GUST AT BRENHAM AWOS.

&&

DO

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 5:26 AM CSTSpecial Weather StatementHGXBurleson64 min
Jan 25, 5:49 AM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 14 more38 days
Jan 25, 6:12 AM CSTSevere Thunderstorm WarningHGXBrazos, Burleson, Washington63 min
Jan 25, 6:43 AM CSTTornado WarningHGXBurleson, Washington32 min
Jan 25, 7:06 AM CSTTornado WarningHGXBrazos, Burleson24 min
Jan 25, 7:16 AM CSTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Madison, Waller, Washington44 min
Jan 25, 7:22 AM CSTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Waller, Washington38 min
Jan 25, 7:23 AM CSTTornado WarningHGXGrimes, Waller, Washington37 min
Jan 25, 7:28 AM CSTTornado WarningHGXBrazos, Grimes, Madison47 min
Jan 25, 7:55 AM CSTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Houston, Madison, Montgomery and 4 more50 min
Jan 25, 8:04 AM CSTTornado WarningHGXGrimes, Houston, Madison, Montgomery, Walker41 min
Jan 25, 8:08 AM CSTTornado WarningHGXGrimes, Montgomery, Walker37 min
Jan 25, 8:35 AM CSTTornado WarningHGXHarris, Montgomery, Waller10 min
Jan 25, 8:44 AM CSTTornado WarningHGXMontgomery31 min
Jan 25, 8:46 AM CSTSevere Thunderstorm WarningHGXHarris, Houston, Montgomery, Polk, San Jacinto, Trinity and 1 more44 min
Jan 25, 8:52 AM CSTTornado WarningHGXSan Jacinto, Walker23 min
Jan 25, 9:14 AM CSTAreal Flood AdvisoryHGXAustin, Colorado, Grimes, Waller, Washington, Wharton3 hr
Jan 25, 9:29 AM CSTSevere Thunderstorm WarningHGXHouston, Montgomery, Polk, San Jacinto, Trinity, Walker46 min
Jan 25, 9:43 AM CSTAreal Flood AdvisoryHGXAustin, Fort Bend, Harris, Montgomery, Waller, Wharton2 hr
Jan 25, 9:43 AM CSTSevere Thunderstorm WarningHGXAustin, Fort Bend, Wharton47 min
Jan 25, 10:21 AM CSTSevere Thunderstorm WarningHGXLiberty, Montgomery, Polk, San Jacinto, Trinity39 min
Jan 25, 10:23 AM CSTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery52 min
Jan 25, 10:25 AM CSTFlash Flood WarningHGXAustin, Fort Bend, Harris, Matagorda, Montgomery, Waller and 1 more3 hr
Jan 25, 10:29 AM CSTSevere Thunderstorm WarningHGXFort Bend, Harris, Wharton46 min
Jan 25, 10:36 AM CSTSpecial Marine WarningHGX114 min
Jan 25, 10:57 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Harris, Matagorda48 min
Jan 25, 11:01 AM CSTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris, Liberty, Montgomery119 min
Jan 25, 11:08 AM CSTSevere Thunderstorm WarningHGXLiberty, Polk, San Jacinto22 min
Jan 25, 11:13 AM CSTTornado WarningHGXBrazoria, Fort Bend, Harris32 min
Jan 25, 11:24 AM CSTSevere Thunderstorm WarningHGXLiberty51 min
Jan 25, 11:46 AM CSTRiver Flood WarningHGXHarris6 days
Jan 25, 11:50 AM CSTSpecial Marine WarningHGX85 min
Jan 25, 11:57 AM CSTTornado WarningHGXBrazoria, Galveston, Harris33 min
Jan 25, 12:09 PM CSTTornado WarningHGXBrazoria, Harris21 min
Jan 25, 12:40 PM CSTSpecial Marine WarningHGX95 min
Jan 25, 12:48 PM CSTAreal Flood AdvisoryHGXChambers, Galveston, Harris, Liberty87 min
Jan 25, 12:51 PM CSTRiver Flood WarningHGXHarris6 days
Jan 25, 1:09 PM CSTSpecial Marine WarningHGX66 min
Jan 25, 1:42 PM CSTSevere Thunderstorm WarningHGXChambers, Galveston48 min
Jan 25, 2:16 PM CSTSpecial Marine WarningHGX59 min
Jan 25, 3:07 PM CSTSpecial Marine WarningHGX53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.